MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS NT PROBNP II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS NT PROBNP II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6192255
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that lower than expected nt-probnp ii (ntbnp ii) results were obtained when processing a vitros ntbnp ii range verifier (rv) fluid on a vitros 5600 integrated system.An assignable cause of the event was not determined.No information was provided with regards to the customers pre analytical sample handling, therefore, it is possible improper handling of the vitros npbnp ii rv samples during testing contributed to the lower-than-expected vitros ntbnp ii result, although this cannot be confirmed.There is no package insert value assignment or peer data for the mas omni cardio quality control fluids, lot cxl2504la, lot ocrd25031a and lot ocrd25033a with the vitros ntbnp ii assay.Therefore, no assessment can be made about performance of the mas controls in combination with the vitros ntbnp ii assay as it cannot even be confirmed if the baseline means/sds are correctly set.A vitros ntbnp ii reagent issue cannot be confirmed or ruled out as a contributor to this event.Instrument related performance issues did not likely contribute to the event as the customer gave no indication of any instrument malfunction, however, as no diagnostic within run precision testing was performed, an instrument issue cannot be completely ruled out as a potential contributor to the event.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ntbnp ii reagent lot 0100.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected nt-probnp ii (ntbnp ii) results were obtained when processing a vitros ntbnp ii range verifier (rv) fluid on a vitros 5600 integrated system.Vitros npbnp ii rv results of 14642.1, 14692.7, 15523.8, 15595.2 and 16033.2 pg/ml vs expected result of 29400 pg/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros ntbnp ii result was obtained when processing vitros ntbnp ii non-patient fluid.The customer made no indication that any patient sample results had been affected.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS NT PROBNP II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17565319
Report Number3007111389-2023-00139
Device Sequence Number20499570
Product Code NBC
UDI-Device Identifier10758750002061
UDI-Public10758750002061
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number6192255
Device Lot Number0100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Initial Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown